Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the mean-value property of harmonic functions

Authors: Myron Goldstein and Wellington H. Ow
Journal: Proc. Amer. Math. Soc. 29 (1971), 341-344
MSC: Primary 31.10
MathSciNet review: 0279320
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we show that if the areal mean-value theorem holds for a plane domain (subject to a mild regularity condition) for all integrable harmonic functions, then the domain must be a disk. It is also shown that if a plane domain with finite area has at least two boundary components which are continua then the mean-value property cannot hold for the class of all integrable harmonic functions with single-valued harmonic conjugates.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 31.10

Retrieve articles in all journals with MSC: 31.10

Additional Information

Keywords: Kernel function, mean-value property, principal function, normal operator, boundary component
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society